Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What causes twitching in calf and foot?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2752 Questions
Calf and foot twitches. Both legs. A week ago hurt lower back ... No specific trigger. Twitch seemed to get worse after doing exercise
Posted Sat, 1 Mar 2014 in General Health
Answered by Dr. Anshul Varshney 27 minutes later
Brief Answer: Can be due to low pottasium. Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. Normally twitches can occur due to exercise specially when a person starts doing them, but with continuous exercise one overcomes that within a course of few days. I would like to know following things : 1. When did you start exercising? 2. Any history of weakness in your legs? 3. Any history of lower limb paralysis , that gradually recovered? If this has started recently with new exercise program , this would recover in few days as your muscles get toned. But if it is persisting since a long time , you should get your serum pottasium checked post exercise. This can be due to Hypokalemia , resulting as a result of dehydration during exercise or due to an inherited condition called as hypokalemic periodic paralysis. This is my personal opinion based on details available here. If you still have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor